MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSEW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214141
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary
=
> the product was not returned to depuy synthes, however a photo was provided for evaluation.Visual inspection of the returned photo found that the needle is shown in used condition.The needle's tip was found broken.The overall complaint was confirmed as the observed condition of the expressew iii needle pk5 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to excessive force applied to grasp the tissue causing a needle breakage.As per instructions for use (ifu); close the jaw with a secure but gentle grasp.If too much force is used to grasp tissue, passage of the needle and suture will be impeded.Note: if more room is required to open the jaw pull the cannula proximally once the device is inside the bursa.To deploy the needle, pull the needle deployment lever.This will advance the needle/suture through the tissue.If significant force is required to pass the needle, loosen the grip on the tissue and try again.Note: if a false start occurs and the needle is partially deployed, the device may need to be removed and the suture reloaded.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device 76668 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was discovered that the expressew iii needle pk5 device did not deploy.It was reported that the clamp was correctly assembled from its three components (clamp, plate, and needle) and passed testing at two points.When a three shot was made, the needle did not emerge from the tissue, and when it was finally withdrawn, it was evident that the tip of the needle was not integral.A revision of the surgical cavity was performed and the needle was not found.The other needle from the set was used to complete the procedure.A radiographic imaging was obtained which confirmed no retained fragments in the joint or surrounding structures.There were no reports of injuries or prolonged hospitalization.All available information has been disclosed.

Brand Name
EXPRESSEW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24660468
Report Number1221934-2026-01192
Device Sequence Number9243819
Product Code LXH
UDI-Device Identifier10886705020225
UDI-Public(01)10886705020225(10)76668(17)270331
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214141
Device Lot Number76668
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown